MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED RATCHETING SCREWDRIVER HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC PERFORM REVERSED RATCHETING SCREWDRIVER HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MWJ128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Implant Pain (4561)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that were was an incision and drainage needed for a patient.There was puss and pain reported.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.The device disposition is unknown.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.A device inspection was not possible because the affected device was not returned.However, due to the contamination the device would incur during transport for investigation, allegations of infection would not be able to be determined based on any inspection effort.Because the affected device was not returned and the lot number was not communicated, the batch record could not be reviewed.This review is necessary to the investigation for the alleged issue of infection.The risk of the infection noted in this complaint from the perform reversed ratcheting screwdrivers handle is very low.A review of the labeling did not indicate any abnormalities.More information must be available in order to determine the exact root cause of the alleged infection.In case the item and / or substantive information will become available in future that suggests otherwise; the file will be reviewed.
 
Event or Problem Description

Brand Name
PERFORM REVERSED RATCHETING SCREWDRIVER HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15471601
Report Number0001649390-2022-00069
Device Sequence Number2919136
Product Code LXH
UDI-Device Identifier00846832062508
UDI-Public00846832062508
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMWJ128
Device Catalogue NumberMWJ128
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2923757
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale